Search our site 
 
Advanced Search
 
Home | Exam dates | Contact us | About us | Testimonials |
 
 

map
You are in Home >> Resources >> Clinical anaesthesia >> Heparin Induced Thrombocytopaenia


4 Ts

Created: 22/2/2007
Updated: 28/2/2007
 

Suspicion of HIT (The 4 Ts):

Four features have been used to estimate the pre-test probability of HIT. These features are:

 Thrombocytopaenia
 Timing of platelet count fall
 Thrombosis
 oTher causes for thrombocytopaenia are not evident.

Treatment of thrombosis complicating HIT

A rapidly acting anticoagulant is required to treat thrombosis complicating HIT. This substitution of heparin with an alternative anticoagulant is required even when HIT is suspected because of thrombocytopaenia alone.

Paradoxes in treatment: The paradoxes in treating HIT can be summarised as follows:

1. Coumarins (e.g. warfarin) are contraindicated in acute HIT because they increase the risk of microvascular thrombosis, causing venous limb gangrene and skin necrosis.

2. LMWH, due to the high risk of in vivo cross-reactivity with UFH, is contraindicated to treat HIT.

3. Platelet transfusions are a relative contraindication in HIT because spontaneous bleeding is uncommon and due to a theoretical risk of further thrombosis.

 Click here for more information regarding the 4Ts

Reference

[1] Lo GK, Juhl D, Warkentin TE, Sigouin CS, Eichler P, Greinacher A. Evaluation of pretest clinical score (4 T's) for the diagnosis of heparin-induced thrombocytopenia in two clinical settings. J Thromb Haemost 2006; 4: 759-765


ArticleDate:20070222
SiteSection: Article
 
   
    
                                            
  Posting rules

     To view or add comments you must be a registered user and login  




Login Status  

You are not currently logged in.
UK/Ireland Registration
Overseas Registration

  Forgot your password?








 
All rights reserved © 2021. Designed by AnaesthesiaUK.

{Site map} {Site disclaimer} {Privacy Policy} {Terms and conditions}

 Like us on Facebook 

vp